MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.A 6.0 x 20, 75 cm mustang balloon catheter was advanced for dilation.However, it was noted that the balloon was not able to deflate and had to use a needle to poke and draw the contrast for it to deflate.The procedure was completed no patient complications reported.
 
Additional Manufacturer Narrative
D4.Lot number: corrected from 25943767 to 25819493.D4.Expiration date: correction from 08/31/2023 to 08/06/2023.D4.Unique identifier (udi) #: corrected from (b)(4).H4: device manufacture date corrected from 08/31/2020 to 08/06/2020.Device evaluated by mfr: a mustang 6 x 2,75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The investigator was unable to inflate the balloon as the device was received back in two sections.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device as per mustang specification is 24 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to have completely detached 9mm distally from the distal end of the strain relief.A visual and microscopic examination of the marker bands identified no issues which may potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.A 6.0 x 20, 75 cm mustang balloon catheter was advanced for dilation.However, it was noted that the balloon was not able to deflate and had to use a needle to poke and draw the contrast for it to deflate.The procedure was completed no patient complications reported.It was further reported that the 75% stenosed with less than 90 degrees bend target lesion was located in a non-calcified and non tortuous around anastomosis vessel.The balloon was inflated to 24 atmospheres.The balloon was in deflated state when removed as it was punctured with a needle.The procedure was completed with another 6 mm x 20 mm, 75 cm mustang balloon catheter.The device was completely removed from the patient and the patient's status was stable.
 
Additional Manufacturer Narrative
B3 - date of event: corrected from (b)(6) 2020 to (b)(6) 2020.E1 - initial reporter phone corrected from (b)(6) to (b)(6).
 
Event or Problem Description
It was reported that balloon deflation failure occurred.A 6.0 x 20, 75 cm mustang balloon catheter was advanced for dilation.However, it was noted that the balloon was not able to deflate and had to use a needle to poke and draw the contrast for it to deflate.The procedure was completed no patient complications reported.It was further reported that the 75% stenosed with less than 90 degrees bend target lesion was located in a non-calcified and non tortuous around anastomosis vessel.The balloon was inflated to 24 atmospheres.The balloon was in deflated state when removed as it was punctured with a needle.The procedure was completed with another 6 mm x 20 mm, 75 cm mustang balloon catheter.The device was completely removed from the patient and the patient status was stable.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11007908
Report Number2134265-2020-17698
Device Sequence Number3813950
Product Code FGE
UDI-Device Identifier08714729793397
UDI-Public08714729793397
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025819493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/17/2020
02/08/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/06/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;